Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodistrophy
Oct 31, 2008

I am very good about eating several small, balanced meals per day to watch my weight, and I exercise at least 3 times per week. I just cant seem to loose the gut. Could this be related to my HIV regimine of Reyataz, Norvir and Atripala? If so, what else can I do?

Response from Dr. Henry

Weigh gain is a complicated issue very common in the general population with whom it is difficult to achieve long term success . HIV+ persons are at increased risk for fat problems related to age, time with HIV, how low CD4 count has gone, and some HIV treatment related issues. Evaluation by your HIV specialist, a nutritionist, and personal trainer may be helpful. Your current regimen has a modest association with abdominal fat gains. It is somewhat unusual to use Atripla with boosted atazanavir due to concern about a negative drug interaction between efavirenz and the protease inhibitors. KH



Previous
Swollen glands
Next
Skin Discoloration

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement